Jump to content
CrazyBoards.org

Recommended Posts

I'm now on Zyprexa as a maintenance med where in the past I have only been given it in severe crisis while in hospital. I've managed to talk my pdoc into giving me the Zydis or Velotap formulation that dissolves subligually. The reason for this is that my dad takes it and has never had the weight issues and there are currently trials going on to compare the different formulations for just that reason. See: http://clinicaltrials.gov/ct/show/NCT00303602?order=2

Pdoc has been under the impression that the main cause for such rapid and substantial weight gain with olanzapine is due to thurst which triggers drinking more sugar-added drinks and hunger giving you full time munchies because it metabolizes in your stomach. I don't drink soft drinks nor snack during the day and I've seen immediate weight gain from just breathing on olanzapine. Now that I'm taking the velotab formulation my weight is perfectly steady (although not perfect at all due to years of Lithium).

I was wondering if others have had similar experiences or is this just a one off?

Link to comment
Share on other sites

  • 2 months later...

I'm now on Zyprexa as a maintenance med where in the past I have only been given it in severe crisis while in hospital. I've managed to talk my pdoc into giving me the Zydis or Velotap formulation that dissolves subligually. The reason for this is that my dad takes it and has never had the weight issues and there are currently trials going on to compare the different formulations for just that reason. See: http://clinicaltrials.gov/ct/show/NCT00303602?order=2

Pdoc has been under the impression that the main cause for such rapid and substantial weight gain with olanzapine is due to thurst which triggers drinking more sugar-added drinks and hunger giving you full time munchies because it metabolizes in your stomach. I don't drink soft drinks nor snack during the day and I've seen immediate weight gain from just breathing on olanzapine. Now that I'm taking the velotab formulation my weight is perfectly steady (although not perfect at all due to years of Lithium).

I was wondering if others have had similar experiences or is this just a one off?

When I was on Zyprexa, I gained about 15-20 pounds REALLY fast, in the first few months. I can't say if it had to do with thirst, but I remember when I would wake up in the morning to go to class I would eat three times as much as I did, never feeling full. I also snaked a bit too, often drinking a lot of espresso/coffee to keep myself from dozing off in class. I chalked it up to it slowing down my metabolism (which is actually what my pdoc warned me about before going on Zyprexa) and that's why I was gaining the weight.

It sure killed my delusions and voices, but I had my friends constantly asking me about my weight gain and having to make excuses why it was happeneing.

Link to comment
Share on other sites

I'm now on Zyprexa as a maintenance med where in the past I have only been given it in severe crisis while in hospital. I've managed to talk my pdoc into giving me the Zydis or Velotap formulation that dissolves subligually. The reason for this is that my dad takes it and has never had the weight issues and there are currently trials going on to compare the different formulations for just that reason. See: http://clinicaltrials.gov/ct/show/NCT00303602?order=2

Pdoc has been under the impression that the main cause for such rapid and substantial weight gain with olanzapine is due to thurst which triggers drinking more sugar-added drinks and hunger giving you full time munchies because it metabolizes in your stomach. I don't drink soft drinks nor snack during the day and I've seen immediate weight gain from just breathing on olanzapine. Now that I'm taking the velotab formulation my weight is perfectly steady (although not perfect at all due to years of Lithium).

I was wondering if others have had similar experiences or is this just a one off?

That is an interesting development. I am on the standard zyprexa and have found it increases my appetite a little bit, but I try and fight it. When I was on a high dose of seroquel (1500mg) it screwed with my metabolism and I gained a lot of weight. I still havent lost it yet, but havent noticed any new weight gain from the zyprexa either.

Sounds like you are on the Zyprexa wafers?

Link to comment
Share on other sites

Never got to find the outcome of that experiment because I had to drop zyprexa due to other horror side effects.

However, I really didn't pack on as much weight as I would have expected with the velotab option. Risperdal seemed as bad if not worse and I'm waiting to find out what Abilify is going to do to me as it's still early days.

The problem with velotabs/zydis is the price. Bloody expensive and the NHS raised a stink about paying for it. You'd think something that decreased metobolic syndrom would prove cost effective over the long run, but hey... socialised medicine is a mess.

Link to comment
Share on other sites

Archived

This topic is now archived and is closed to further replies.

×
×
  • Create New...